MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES
Catalog Number 323.029
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when device became stripped.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown orthopedic procedure on (b)(6) 2018, the threaded locking compression plate (lcp) drill guide was stripped.The surgeon used a different screw in the drill guide for the procedure.It is unknown if there was a surgical delay.There was no patient consequence reported.This report is for a threaded lcp(tm) drill guide f/lcp(tm) distal radius plates.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: part: 323.029; lot: 2137771; manufacturing site: bettlach; release to warehouse date: september 07, 2005.The device history record shows this lot of 293 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.The instrument was received with the reported condition of ¿visual stripped/worn/twisted/cross threaded : nrm & device interaction (2+ devices) unable to assemble : rm¿ the following investigation flow was performed: damage: visual (appearance not as expected): visual inspection under 5x magnification revealed damage to the distal most 2 threads.The distal most 2 threads are no longer smooth/symmetrical.The balance of the device is in fair condition with signs of wear and tear.The received condition does agree with the complaint description.At customer quality, the returned instrument was inspected and the complaint condition was confirmed.Due to the post-market damage sustained by the returned part, a worthwhile dimensional check of relevant features could not be performed.A device history review was performed for the returned instrument¿s lot number and no material report reviews (mrrs), nonconformance reports (ncrs) or complaint-related issues were identified with the lot number which may have contributed to the complaint condition.Relevant drawings for the returned device were reviewed (both current and from the time of manufacture): top-level drawing was reviewed and no issues were identified.The complaint condition of stripped was confirmed.A definitive root cause could not be determined, however the post-manufacturing damage on this 12+ year old reusable instrument is most likely a result of force/leverage applied to this device while not fully threaded into a plate.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
THREADED LCP(TM) DRILL GUIDE F/LCP(TM) DISTAL RADIUS PLATES
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7634330
Report Number2939274-2018-52608
Device Sequence Number1754961
Product Code FZX
UDI-Device Identifier10886982190598
UDI-Public(01)10886982190598
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number323.029
Device Lot Number2137771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer07/02/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1